Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 8, NWS Fort Worth, TX

May 4, 201437 counties in Texas

NWS Fort Worth, TX issued this red flag warning at May 4, 2014, 3:15 AM CDT for 37 counties in Texas. It took effect at May 4, 2014, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2014, 3:15 AM CDT (08:15 UTC)
In effect from
May 4, 2014, 12:00 PM CDT
Expired
May 4, 2014, 8:00 PM CDT
In force
8 hr
Issued by
NWS Fort Worth, TX
All 37 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lampasas County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 25 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4385 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WWUS84 KFWD 040815
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
315 AM CDT SUN MAY 4 2014

TXZ091-100>102-115>117-129>132-141>144-156>160-174-175-041615-
/O.UPG.KFWD.FW.A.0005.140504T1700Z-140505T0100Z/
/O.NEW.KFWD.FW.W.0008.140504T1700Z-140505T0100Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-BOSQUE-LAMPASAS-
CORYELL-BELL-MCLENNAN-FALLS-MILAM-ROBERTSON-
315 AM CDT SUN MAY 4 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS ALONG AND WEST
OF A BONHAM TO HEARNE LINE...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* WIND...SOUTHWEST WINDS 20 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY...MINIMUM RH...10 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

TXZ092>094-103>105-118>121-133-134-145-146-161-041615-
/O.NEW.KFWD.FW.W.0008.140504T1700Z-140505T0100Z/
COOKE-GRAYSON-FANNIN-DENTON-COLLIN-HUNT-TARRANT-DALLAS-ROCKWALL-
KAUFMAN-JOHNSON-ELLIS-HILL-NAVARRO-LIMESTONE-
315 AM CDT SUN MAY 4 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR STRONG WINDS AND
LOW HUMIDITY FOR AREAS ALONG AND WEST OF A BONHAM TO HEARNE LINE...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. 

* WIND...SOUTHWEST WINDS 20 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY...MINIMUM RH...10 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
2 follow-up statements
420 
WWUS84 KFWD 041550
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 AM CDT SUN MAY 4 2014

TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-175-050100-
/O.CON.KFWD.FW.W.0008.140504T1700Z-140505T0100Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-MILAM-ROBERTSON-
1050 AM CDT SUN MAY 4 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS ALONG AND WEST OF A BONHAM
TO HEARNE LINE...

* WIND...SOUTHWEST WINDS 20 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY...MINIMUM RH...10 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

FOX
330 
WWUS84 KFWD 050052
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
752 PM CDT SUN MAY 4 2014

TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-175-050200-
/O.EXP.KFWD.FW.W.0008.000000T0000Z-140505T0100Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-MILAM-ROBERTSON-
752 PM CDT SUN MAY 4 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR NORTH TEXAS...

WIND SPEEDS HAVE DECREASED SO THE RED FLAG WARNING WILL BE ALLOWED
TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at May 4, 2:35 AM CDT, 40 minutes earlier.

Area forecast discussion, May 4, 2:35 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
235 AM CDT SUN MAY 4 2014

.DISCUSSION...
IT WILL BE RELATIVELY QUIET REGARDING SENSIBLE WEATHER THROUGH
MID WEEK... AS THE SOUTHERN PLAINS WILL BE UNDERNEATH THE
INFLUENCE OF A STRENGTHENING UPPER RIDGE. THIS UPPER RIDGE IS IN
ADVANCE OF A STRONG UPPER LEVEL TROUGH CURRENTLY MOVING OVER THE
WEST COAST AND PACIFIC NORTHWEST. WITH THE STRONG WESTERLY
COMPONENT TO THE FLOW ALOFT...A DEEPENING SURFACE LOW WILL REMAIN
NEAR STATIONARY THE WESTERN HIGH PLAINS OFF TO OUR NORTHWEST.
EXPECT WINDY... DRY AND VERY WARM CONDITIONS TO PERSIST THROUGH
MID WEEK. BETTER SURFACE DEW POINTS REMAIN ACROSS THE GULF OF
MEXICO AND WILL BE SLOW TO GET NORTH DUE TO A BROAD SURFACE HIGH
OVER THE OPEN WATERS. HIGHS TODAY AND MONDAY WILL BE FAIRLY HOT
WITH MID 90S TO AROUND 100 DEGREES ACROSS THE FAR WESTERN
COUNTIES. IT IS LIKELY WE WILL SEE HIGH TO CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE WESTERN COUNTIES SURFACE MOISTURE RECOVERY
WILL BE THE SLOWEST TO OCCUR. THE CURRENT FIRE WEATHER WATCH WILL
BE CONVERTED TO A RED FLAG WARNING FOR ALL BUT THE FAR EASTERN
COUNTIES THIS AFTERNOON...WHERE A GRASS FIRE DANGER STATEMENT WILL
SUFFICE WITH LOWER WIND SPEEDS AND SLIGHTLY HIGHER HUMIDITY
VALUES. SURFACE DEW PTS SHOULD RECOVER ENOUGH EAST OF I-35/35W ON
MONDAY FOR THE FIRE DANGER TO BE CONFINED TO THE WESTERN THIRD OF
THE CWA.

AS THE DEEPENING WESTERN U.S UPPER TROUGH SLIDES SLOWLY EAST TUESDAY
INTO WEDNESDAY...THE SURFACE DRYLINE ACROSS THE SOUTH PLAINS WILL
DEEPEN AND BECOME MORE ESTABLISHED. MODELS AND SOUNDINGS INDICATE
AN ISOLATED HIGH BASED STORM COULD FORM LATE TUESDAY AFTERNOON
WEST OF OUR AREA AND POSSIBLY SNEAK INTO THE FAR WESTERN COUNTIES
BY EVENING...HOWEVER MOISTURE IS FAIRLY SCANT AND THE CAPPING
INVERSION SHOULD REESTABLISH QUICKLY BY DARK THAT CHANCES ARE TOO
SLIM TO ADVERTISE AT THIS TIME. MOISTURE AHEAD OF THE DRYLINE ON
WEDNESDAY SHOULD BE A LITTLE DEEPER AND CONVERGENCE STRONGER WITH
CONTINUED STRONG DAYTIME HEATING THAT CONFIDENCE WILL BE HIGHER
FOR ISOLATED STRONG TO SEVERE STORMS TO MIGRATE INTO OUR FAR
WESTERN COUNTIES BY WEDNESDAY EVENING. INCREASING WAA AND ISENTROPIC
LIFT IN ADVANCE OF THE APPROACHING UPPER TROUGH WILL KEEP LOW
PROBABILITIES OF SHOWERS/STORMS GOING ACROSS THE WESTERN COUNTIES
INTO THURSDAY MORNING.

THE CAPPING INVERSION WILL LIKELY LIFT AND WEAKEN AS LARGE SCALE
ASCENT INCREASES LATER IN THE DAY THURSDAY INTO THURSDAY NIGHT WITH
CHANCES FOR SHOWERS AND STORMS INCREASING DURING THE PERIOD WITH
THE ADVANCE OF THE DRYLINE OR POSSIBLY A PRE-FRONTAL TROUGH ACTING
AS A SURFACE FOCUS. BETTER CHANCES WILL SHIFT TO THE EASTERN HALF
THURSDAY NIGHT WITH A STRONG SHORTWAVE TROUGH ALOFT ADVANCING
EAST. THE LATE SEASON COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY
WITH BETTER CHANCES SHIFTING ACROSS THE SOUTHEAST AND CENTRAL
TEXAS COUNTIES BY FRIDAY NIGHT INTO SATURDAY MORNING WITH THE
INFLUX OF DRIER AIR AND SUBSIDENCE ARRIVING FROM THE NORTH IN WAKE
OF THE FIRST SHORTWAVE DISTURBANCE. HAVE LINGERED LOW POPS INTO
SATURDAY MORNING AS THE MAIN UPPER TROUGH ROTATES EAST ACROSS THE
AREA. WILL MAINTAIN BETTER CHANCES SOUTH AND EAST...OR WHERE THE
BEST MOISTURE IS POOLING ALONG AND AHEAD OF THE COLD FRONT...WITH
LINGERING ELEVATED ACTIVITY ACROSS THE SOUTH ON FRIDAY NIGHT AND
EARLY SATURDAY MORNING.

TOTAL RAINFALL FOR THE EVENT IS DIFFICULT TO ASCERTAIN AT THIS
TIME...THOUGH PWAT VALUES WILL PUSH NEAR 2 INCHES ACROSS MUCH OF
THE AREA THURSDAY AND ACROSS THE SOUTHEAST ON FRIDAY. WITH COVERAGE
OF CONVECTION UNCERTAIN...FEEL WIDESPREAD AMOUNTS BETWEEN A HALF
INCH AND ONE INCH ARE REASONABLE...WITH LOCALLY HIGHER AMOUNTS TO
2 INCHES POSSIBLE FROM THE DFW METRO AND POINTS NORTHEAST. THIS
WOULD BE VERY WELCOME RAINFALL CONSIDERING THE DROUGHT MUCH OF THE
REGION IS CURRENTLY EXPERIENCING. THE SEVERE WEATHER THREAT IS
MUCH TOUGHER TO DIAGNOSE THIS FAR OUT...ESPECIALLY WITH THE
STRENGTH OF THE CAPPING INVERSION INTO THURSDAY MORNING AND TIMING
THE STRONGER VERTICAL MOTIONS WITH THE LEAD SHORTWAVE. THE
ENVIRONMENT LOOKS MOST PRIMED FOR STRONG TO SEVERE STORMS WED
NIGHT THROUGH THURSDAY EVENING. IT MUST BE NOTED HOWEVER THAT THIS
DOES NOT APPEAR TO FAVOR A WIDESPREAD SEVERE WEATHER EVENT ACROSS
NORTH AND CENTRAL TEXAS WITH DURATION OF THE EVENT AND THE
POTENTIAL FOR THE ENVIRONMENT TO BE CORRUPTED AFTER THURSDAY
AFTERNOON.

OTHERWISE...A RELATIVELY COOLER WITH HIGHS IN THE UPPER 70S/LOWER
80S LOOKS ON TAP FOR THE WEEKEND UNDERNEATH DRY WEST-NORTHWEST
FLOW ALOFT.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  92  63  91  66  90 /   0   0   0   0   5
WACO, TX              90  61  89  64  89 /   0   0   0   0   5
PARIS, TX             88  57  86  62  86 /   0   0   0   0   5
DENTON, TX            91  60  92  65  90 /   0   0   0   0   5
MCKINNEY, TX          90  58  88  64  88 /   0   0   0   0   5
DALLAS, TX            91  63  91  67  89 /   0   0   0   0   5
TERRELL, TX           89  58  87  63  87 /   0   0   0   0   5
CORSICANA, TX         89  59  87  64  88 /   0   0   0   0   5
TEMPLE, TX            90  59  89  63  89 /   0   0   0   0   5
MINERAL WELLS, TX     94  58  96  63  95 /   0   0   0   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-175.

&&

05/
Hazardous weather outlook, May 4, 3:15 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
315 AM CDT SUN MAY 4 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-050815-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
315 AM CDT SUN MAY 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
WINDY AND VERY DRY CONDITIONS WILL CREATE RED FLAG CONDITIONS ALONG
AND WEST OF A LINE FROM BONHAM TO HEARNE LINE THIS AFTERNOON
THROUGH SUNSET. HIGH TO VERY HIGH FIRE DANGER IS EXPECTED TO THE
EAST OF THE RED FLAG CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HIGH TO VERY HIGH FIRE WEATHER CONDITIONS ARE EXPECTED GENERALLY
WEST OF A BOWIE TO COMANCHE LINE ON MONDAY AND TUESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT ALONG
AND WEST OF A GAINESVILLE TO COPPERAS COVE LINE. A FEW STORMS MAY BE
STRONG TO SEVERE DURING THE EVENING.

STORM CHANCES AND COVERAGE WILL INCREASE ACROSS ALL OF NORTH AND
CENTRAL TEXAS THURSDAY THROUGH FRIDAY...THEN EXIT THE SOUTHEAST
COUNTIES LATE SATURDAY MORNING. A FEW STRONG TO SEVERE
THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE THURSDAY
AFTERNOON AND FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.